Alert archive / Wyoming / Tornado Warnings in 1999
Tornado Warning 6, NWS Cheyenne, WY
NWS Cheyenne, WY issued this tornado warning at May 30, 1999, 1:23 PM MDT for Laramie County, Wyoming. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 30, 1999, 1:23 PM MDT (19:23 UTC)
- Expired
- May 30, 1999, 1:55 PM MDT
- In force
- 32 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Laramie County, WY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 1:25 PM MDT | Tornado F0 | Cheyenne, WY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2397 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCYS 301923 RRA TORCYS WYC021-301955- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 123 PM MDT SUN MAY 30 1999 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * TORNADO WARNING FOR... CENTRAL LARAMIE COUNTY IN SOUTHEASTERN WYOMING * UNTIL 155 PM MDT * AT 122 PM MDT... SPOTTERS INDICATED A TORNADO 4 MILES NORTH OF CHEYENNE... MOVING EAST AT 15 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... NORTHERN PORTION fOF CHEYENNE AT 125 PM MDT GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR! STARK
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at May 30, 10:26 AM MDT, 2 hours 57 minutes earlier.
Area forecast discussion, May 30, 10:26 AM MDT, 2 hours 57 minutes before
SOUTHEAST WYOMING/NEBRASKA PANHANDLE AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1026 AM MDT SUN MAY 30 1999 SFC CDFNT HAS MOVD THRU SE WY...E OF THE LARAMIE RANGE AND THE WRN NEB PNHNDL. THE LWR CLDS AND CDR TEMPS BHND THE FNT WERE IN CNTRL AND NRN WY AT MID MRNG. LWR CLDS SHUD NOT MAKE MUCH PROGRESS S THIS AFTN AND THE FNT SHUD EVEN PULL BACK N. THIS WILL LEAVE THE SE CRNR OF WY AND THE SRN NEB PNHNDL WITH WARM TEMPS AND DEWPTS IN THE 40S AND 50S. LIS ALRDY WERE ARND MINUS 2 OVR THAT AREA AND CAPES FROM LAPS WERE ARND 800. WITH FNT IN THE AREA...THERE WILL BE SOME SFC FORCING... HWVR ONLY HELP ALFT WILL COME FROM CLD AREA AND APRNT SHRTWV TROF OVR SW CO ATTM. BASED ON THE ABV WILL INCRS POPS OVR THE AREA THIS AFTN. WILL ALSO NEED TO TAKE A LOOK AT CLDS AND TEMPS IN E CNTRL WY AND PRTS OF THE NRN NEB PNHNDL...WHERE IT MAT BE COOLER AND CLDIER THAN IN PREV FCST. .CYS... WY...NONE. NE...NONE. WEILAND
In the hours before
Special weather statement, May 30, 10:10 AM MDT, 3 hours 13 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-302300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1010 AM MDT SUN MAY 30 1999 THE SEVERE WEATHER POTENTIAL IN THE NWS CHEYENNE WARNING AREA IS MODERATE TODAY. THUNDERSTORMS WILL AGAIN DEVELOP OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON AND CONINUE THIS EVENING. THE COMBINATION OF A COLD FRONT IN THE AREA AND AN UNSTABLE ATMOSPHERE WILL HELP TO PRODUCE THE ACTIVITY. SOME OF THE STORMS WILL BECOME SEVERE OVER LARAMIE COUNTY AND THE SOUTH PARTS OF PLATTE AND GOSHEN COUNTIES IN SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE...MAINLY IN THE MID TO LATE AFTERNOON HOURS AND INTO THE EVENING. IN THOSE AREAS...THE STORMS WILL PRODUCE HAIL...HEAVY RAIN AND STRONG WIND GUSTS AS THEY MOVE TO THE EAST AT 15 MPH. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING IN EXTREME SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE. WCJIN-WYSE-WYNE WEILAND
Special weather statement, May 30, 10:10 AM MDT, 3 hours 13 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-302300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1010 AM MDT SUN MAY 30 1999 THE SEVERE WEATHER POTENTIAL IN THE NWS CHEYENNE WARNING AREA IS MODERATE TODAY. THUNDERSTORMS WILL AGAIN DEVELOP OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON AND CONINUE THIS EVENING. THE COMBINATION OF A COLD FRONT IN THE AREA AND AN UNSTABLE ATMOSPHERE WILL HELP TO PRODUCE THE ACTIVITY. SOME OF THE STORMS WILL BECOME SEVERE OVER LARAMIE COUNTY AND THE SOUTH PARTS OF PLATTE AND GOSHEN COUNTIES IN SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE...MAINLY IN THE MID TO LATE AFTERNOON HOURS AND INTO THE EVENING. IN THOSE AREAS...THE STORMS WILL PRODUCE HAIL...HEAVY RAIN AND STRONG WIND GUSTS AS THEY MOVE TO THE EAST AT 15 MPH. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING IN EXTREME SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE. WCJIN-WYSE-WYNE WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 2:09 PM MDT | Tornado Warning | CYS | Laramie | 31 min |
| May 30, 2:40 PM MDT | Tornado Warning | CYS | Laramie | 35 min |
Nearby
Tornado Warnings in Wyoming, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.